What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 17, 1:54 PM EST, 53 minutes earlier.
Area forecast discussion, Jul 17, 1:54 PM EST, 53 minutes before
Area Forecast Discussion
National Weather Service Miami FL
254 PM EDT Sat Jul 17 2021
...Increasing Wetter Conditions Early to Middle of Next Week
Before Decreasing For Late Next Week...
...Hotter Conditions Possible Late Next Week...
.SHORT TERM...
Typical summertime pattern where scattered showers were evident on
radar earlier this morning over the east coast and adjacent waters
before pushing westward as increasing moisture advects across the
region. MFL's 17/12Z sounding measured a PW of 1.97 inches, which is
in the 90th percentile. ESE steering flow ~5-10kt (higher values
generally south of Alligator Alley and lower values generally north
of Alligator alley) will keep the current convection on the move,
though a little less zippy compared to previous days. In fact, with
the slower steering flow north of Alligator Alley, some convection
may be very slow in the absence of boundaries. Both sea breezes are
expected to develop today, allowing for scattered to numerous
showers and storms over inland sections and the Gulf Coast of South
FL mid-late afternoon when diurnal heating is greatest. Main hazards
look to be lightning and gusty winds.
Similar pattern sticks around Sunday, though models are suggesting a
brief pocket of drier air advecting into the region. Since some
models are not on board the drier air train, keeping climatology
based PoPs in the forecast for tomorrow, with Atlantic showers and
storms moving across the east coast during the morning hours and
gradually spreading westward through the day.
A toasty short term is forecast, with max temps near 90F and heat
indices near 100F.
.LONG TERM...
Early To Middle Of Next Week...
A frontal boundary over the Tennessee Valley this weekend will move
southward into the Southeastern United States early next week.
This will allow for the ridge of high pressure over the Western
Atlantic waters to move southward into the Bahamas. This in turn
will allow for the steering flow over South Florida to swing to
more of a southerly wind flow on Monday before going move
southwesterly for Tuesday into Wednesday. Therefore, the focus of
the showers and thunderstorms will be more over the Lake
Okeechobee region on Monday before shifting to the eastern areas
for Tuesday into Wednesday.
At the same time, a tropical wave over the Eastern Caribbean Sea
will continue to move westward northwest this weekend and into the
Western Caribbean Sea by early next week. The northern portion of
the wave will also be moving across South Florida Tuesday into
Wednesday allowing for the more of a scattered to numerous
coverage of showers and thunderstorms over South Florida. The PWAT
values will also increase to around 1.9 to 2.1 inches which is at
the 90 percentile range for this time of year leading to some
heavy rainfall conditions.
.Late Next Week...
The northern portion of the tropical wave over South Florida early
this week will move west northwest into the Gulf of Mexico
allowing for some Saharan Air in the Central Atlantic waters to
move into South Florida. At the same time, the frontal boundary
will remain nearly stationary over the Southeastern United States
keeping the ridge of high pressure over the Bahamas. This will
keep the south to southwest steering flow over South Florida and
allow for some drier air to work into the region that is
associated with the Saharan Air. Therefore, POPs will be be on
the lower late this week but will still be in the isolated to
scattered range with the best coverage over the Northeast areas.
Highs late this week will also be in the mid 90s over most areas
except around 90 over the west coast metro areas. This will allow
for the heat indices to be in the 105 to 108 degrees range over
most areas, except low 100s over the west coast metro areas. Lows
will be in the lower to mid 70s over most areas except mid to
upper 70s west coast metro areas. Will continue to monitor the
heat indices through rest of this weekend into middle of next week
for possible heat advisories for late next week.
&&
.AVIATION(18Z TAFS)...
Scattered SHRA/TSRA will be possible through ~19Z across the east
coast. By ~18-20Z, the bulk of SHRA and TSRA activity should be well
inland of the east coast terminals and will focus over interior
sections and Gulf Coast sections of South FL through ~23-00Z. VFR
conditions expected for today, except for MVFR to even IFR CIGs/VIS
in any passing SHRA/TS. E winds through the period, expect for APF
where onshore flow is expected ~18-20Z.
&&
.MARINE...
High pressure will remain centered over the western Atlantic waters,
with moderate east to southeasterly winds continuing. Scattered
showers and thunderstorms are forecast each day, with locally higher
winds and seas possible. Highest storm chances in the Lake
Okeechobee and Gulf waters. Winds may calm a bit as they veer more
southerly around mid-week next week.
&&
.BEACHES...
An elevated risk of rip currents continues along the Palm Beaches
today. The rip current risk should gradually decrease starting early
next week as winds begin to calm a bit and veer less onshore.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 78 90 78 90 / 20 40 20 30
West Kendall 77 90 77 90 / 20 40 10 30
Opa-Locka 77 90 77 90 / 20 40 20 30
Homestead 77 89 77 89 / 20 30 20 30
Fort Lauderdale 78 89 78 89 / 20 40 20 30
N Ft Lauderdale 78 88 78 89 / 20 40 20 30
Pembroke Pines 76 88 76 89 / 20 40 20 30
West Palm Beach 77 90 77 90 / 20 40 20 30
Boca Raton 78 90 78 90 / 20 40 20 30
Naples 75 90 75 90 / 30 50 20 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
Tonight/Sunday and Aviation/Marine...Fell
Sunday Night through Saturday...BNB
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 17, 8:26 AM EST, 6 hours 21 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
926 AM EDT Sat Jul 17 2021
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
180130-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
926 AM EDT Sat Jul 17 2021
...Elevated Rip Current Risk for Palm Beaches...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Rip currents: There is an elevated risk of rip currents along the
Palm Beaches.
Thunderstorms: More numerous thunderstorms are forecast late this
afternoon along the Gulf coast, with locally gusty winds and brief
heavy rainfall possible.
Waterspouts: A slight chance of waterspouts will be possible today.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Scattered thunderstorms will be possible each day, with the greatest
coverage expected over the western half of South Florida during the
afternoon hours.
An elevated rip current risk may continue for the east coast beaches
through Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
Fell
In the hours before
Special weather statement, Jul 17, 1:13 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Miami FL
213 PM EDT Sat Jul 17 2021
FLZ063-066-171900-
Hendry FL-Glades FL-
213 PM EDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND SOUTH
CENTRAL GLADES COUNTIES UNTIL 300 PM EDT...
* At 213 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Montura, moving west at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Montura, Devils Garden and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2670 8099 2658 8104 2663 8135 2687 8120
TIME...MOT...LOC 1813Z 109DEG 13KT 2668 8110
SPM
Special weather statement, Jul 17, 1:23 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Miami FL
223 PM EDT Sat Jul 17 2021
FLZ069-070-171915-
Coastal Collier County FL-Inland Collier County FL-
223 PM EDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
315 PM EDT...
* At 223 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Belle Meade, or 8 miles north
of Marco Island, moving west at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Naples Park, Belle
Meade, Marco Island Airport, Naples Manor, Golden Gate, East
Naples, Lely Resort, West Toll Gate On Alligator Alley, Vineyards,
North Naples, Pelican Bay, Lely, Rookery Bay Aquatic Preserve and
Fiddlers Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2630 8185 2631 8184 2612 8156 2594 8163
2599 8184
TIME...MOT...LOC 1823Z 109DEG 13KT 2606 8168
SPMSpecial weather statement, Jul 17, 2:09 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Miami FL
309 PM EDT Sat Jul 17 2021
FLZ069-070-172000-
Coastal Collier County FL-Inland Collier County FL-
309 PM EDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
400 PM EDT...
* At 309 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Carnestown, or near Everglades
City, moving northwest at 10 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Everglades City, Golden Gate Estates, Royal Palm Hammock, Copeland,
Carnestown, South Blocks Golde, Fakahatchee Strand State Preserve,
Picayune Strand State Forest, Jerome, Deep Lake, Port Of The Island
and Intersection I-75 And Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2602 8130 2584 8140 2594 8165 2618 8154
TIME...MOT...LOC 1909Z 117DEG 8KT 2593 8141
SPM